Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

April 3, 2012Rapides Parish, Vernon Parish, Louisiana; Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at Apr 3, 2012, 11:22 PM CDT for Rapides Parish, Vernon Parish, Louisiana; Tyler County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 11:22 PM CDT (04:22 UTC)
Expired
Apr 4, 2012, 1:15 AM CDT
In force
113 min
Issued by
NWS Lake Charles, LA

Counties Rapides Parish, LA, Vernon Parish, LA, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3354 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS84 KLCH 040422
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE APR 3 2012

LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1122 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
STRONG THUNDERSTORM ALONG A LINE NORTH OF JASPER, NEWTON, LEESVILLE 
AND ALEXNDRIA...MOVING SOUTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND 
AROUND...JASPER, NEWTON, LEESVILLE, AND ALEXANDRIA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 25 MPH. SEEK SHELTER IN A 
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
      3139 9212 3092 9275 3087 9390 3061 9456
      3064 9458 3101 9467 3106 9457 3104 9445
      3116 9392 3117 9358 3128 9354 3128 9345
      3137 9339 3135 9295 3152 9273

$$

SWEENEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 9:29 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 3, 9:29 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
929 PM CDT TUE APR 3 2012

.UPDATE...LARGE MCS OVER SE OK/NE TX AND ARKLATX REGION WILL BE
THE MAIN WEATHER MAKER TONIGHT. CONVECTIVE LINE IS NOW MOVING
THROUGH EAST TEXAS AND SHOULD APPROACH LCH CWA LATER TONIGHT.
OUTFLOW FROM COMPLEX IS ALREADY AIDED IN DEVELOPMENT OF SHOWERS AND
STORMS OVER ACADIANA. MOST OF THIS ACTIVITY SHOULD DIMINISH LATER
THIS EVENING. CAN'T TOTALLY RULE OUT SEVERE WEATHER THREAT FOR
LATE TONIGHT SO WILL KEEP GRIDS ALONE FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  82  70  83  62  84 /  30  60  60  10  10
KBPT  82  70  81  63  84 /  30  60  50  10  10
KAEX  80  67  83  59  82 /  30  60  60  10  10
KLFT  80  69  85  65  84 /  30  40  60  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 3, 10:29 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 PM CDT TUE APR 3 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
050330-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1029 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE TEXAS LAKES
REGION AND CENTRAL LOUISIANA MAINLY AFTER MIDNIGHT. A FEW OF THESE
STORMS OVER THESE AREAS MAY REACH SEVERE LIMITS WITH LARGE HAIL
BEING THE PRIMARY THREAT. ISOLATED AREAS OF WIND DAMAGE WILL ALSO
BE POSSIBLE. FURTHER SOUTH AND EAST...SEVERE WEATHER IS NOT
ANTICIPATED ALTHOUGH THE CHANCE FOR SHOWERS AND THUNDERSTORM
ACTIVITY WILL INCREASE THROUGHOUT THE NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS
CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE
WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

ACTIVITY MAY LINGER INTO EARLY THURSDAY BEFORE COMING TO AN END AS
DRIER AIR FILTERS IN FROM THE WEST.

A WEAK COOL FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE
THURSDAY NIGHT INTO EARLY FRIDAY...RESULTING IN PLEASANT WEATHER
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE
REQUIRED LATE TONIGHT AND WEDNESDAY.

GMZ430-432-435-450-452-455-470-472-475-050330-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1029 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS
CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE
WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE
HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...POTTER ACTIVATION MAY BE REQUIRED
ON WEDNESDAY.

In the hours before

Special weather statement, Apr 3, 8:35 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 PM CDT TUE APR 3 2012

LAZ029-040230-
AVOYELLES LA-
835 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 930 PM
CDT...

AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF DUPONT...MOVING
NORTH AT 20 MPH. THESE STORMS ARE EXPECTED TO MERGE WITH AN OUTFLOW
BOUNDARY AND THUNDERSTORMS MOVING SOUTHWEST INTO AVOYELLES PARISH.

* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  MOREAUVILLE BY 845 PM...
  BIG BEND BY 855 PM...
  BORDELONVILLE BY 900 PM...
  BROUILLETTE BY 920 PM...
  LAKE OPHELIA NATIONAL WILDLIFE REFUGE BY 925 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3132 9200 3129 9201 3123 9199 3125 9194
      3128 9195 3130 9191 3123 9179 3121 9170
      3119 9167 3114 9171 3106 9171 3098 9180
      3092 9179 3089 9183 3095 9204 3135 9203

SWEENEY
Special weather statement, Apr 3, 8:59 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 PM CDT TUE APR 3 2012

LAZ028-029-040300-
RAPIDES LA-AVOYELLES LA-
859 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 1000 PM CDT...

AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF DEVELOPING STRONG THUNDERSTORMS OVER PINEVILLE. THE LINE OF
THUNDERSTORMS WAS DRIFTING SOUTH INTO THE ALEXANDRIA METRO AREA AND
WILL EXTEND TO THE EAST.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  TIMBER TRAILS BY 910 PM...
  TIOGA BY 955 PM...
  KINGSVILLE...PARADISE...BALL AND LIBUSE BY 1000 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3135 9206 3133 9207 3134 9204 3133 9204
      3118 9205 3123 9251 3140 9260 3141 9258
      3147 9225

SWEENEY
Special weather statement, Apr 3, 11:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 PM CDT TUE APR 3 2012

LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1114 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 89 MILES NORTH OF
BALL TO 35 MILES NORTH OF HORNBECK TO 64 MILES NORTH OF ROCKLAND TO
48 MILES NORTHWEST OF CHESTER...MOVING SOUTHEAST AT 25 MPH.

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 84 MILES
NORTHWEST OF VIDALIA TO 41 MILES NORTH OF ANACOCO TO 37 MILES NORTH
OF LUFKIN TO 31 MILES WEST OF DIBOLL...MOVING SOUTHEAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  KURTHWOOD BY 1250 AM...
  HORNBECK BY 1255 AM...
  HUTTON BY 100 AM...
  LENA AND FLATWOODS BY 105 AM...
  CHESTER BY 110 AM...
  CLIFTON...SLAGLE...BOYCE AND ROCKLAND BY 115 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
      3139 9212 3092 9275 3087 9390 3061 9457
      3101 9467 3106 9457 3104 9445 3116 9392
      3117 9358 3128 9354 3128 9345 3137 9339
      3135 9295 3152 9273

SWEENEY, PATRICK
Special weather statement, Apr 3, 11:22 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE APR 3 2012

LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1122 PM CDT TUE APR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE NORTH OF JASPER, NEWTON, LEESVILLE
AND ALEXNDRIA...MOVING SOUTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JASPER, NEWTON, LEESVILLE, AND ALEXANDRIA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 25 MPH. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
      3139 9212 3092 9275 3087 9390 3061 9456
      3064 9458 3101 9467 3106 9457 3104 9445
      3116 9392 3117 9358 3128 9354 3128 9345
      3137 9339 3135 9295 3152 9273

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:35 PM CDTSpecial Weather StatementLCHAvoyelles55 min
Apr 3, 8:59 PM CDTSpecial Weather StatementLCHRapides61 min
Apr 3, 11:14 PM CDTSpecial Weather StatementLCHRapides, Vernon2 hr
Apr 4, 12:45 AM CDTTornado WarningLCHBeauregard, Vernon30 min
Apr 4, 2:14 AM CDTSpecial Weather StatementLCHAcadia, Calcasieu, Jefferson Davis, Saint Landry31 min
Apr 4, 2:56 AM CDTSpecial Weather StatementLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis, Lafayette and 2 more64 min
Apr 4, 3:44 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion29 min
Apr 4, 3:56 AM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis, Lafayette, Saint Martin, Vermilion64 min
Apr 4, 4:19 AM CDTSevere Thunderstorm WarningLCHIberia, Vermilion26 min
Apr 4, 4:54 AM CDTSpecial Weather StatementLCHIberia51 min
Apr 4, 5:00 AM CDTSpecial Weather StatementLCHSt. Mary60 min
Apr 4, 8:31 AM CDTSpecial Marine WarningLCH59 min
Apr 4, 9:28 AM CDTSpecial Marine WarningLCH62 min
Apr 4, 6:59 PM CDTSpecial Marine WarningLCH91 min

Nearby

Special Weather Statements in Louisiana, 2012Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.